Oklahoma, 2006

Wildfire in Oklahoma, January 15, 2006

January 15, 2006 · NWS TSA · 1 event in 1 county or zone

A large grass fire near Kellyville burned 800 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A large grass fire near Kellyville burned 800 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jan 15, 10:49 AM CST, 1 hour 11 minutes earlier.

Area forecast discussion, Jan 15, 10:49 AM CST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CST SUN JAN 15 2006

.UPDATE...
EXPECT TEMPERATURES TO BE A FEW DEGREES WARMER THAN EARLIER THOUGHT
DESPITE THE HIGH CLOUDS SEEN IN SAT PICS STREAMING NORTHEAST TOWARD
THE AREA.  THE COMBINATION OF PLENTY OF WIND AND LOW DEW POINTS WILL
CAUSE RED FLAG CRITERIA TO BE MET. ONLY TWEAKED THE FORECAST. UPDATE
ALREADY SENT.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...RED FLAG WARNING UNTIL 6 PM SUNDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM FORECASTER ID= 17
LONG TERM FORECASTER ID= 12
Hazardous weather outlook, Jan 15, 5:00 AM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 AM CST SUN JAN 15 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-152300-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 AM CST SUN JAN 15 2006

...EXTREME FIRE WEATHER CONDITIONS EXPECTED TODAY...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...LATE TONIGHT.

SIGNIFICANT WINDS (NON THUNDERSTORM).
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

FIRE WEATHER DANGER.
	RISK...SIGNIFICANT...SPREAD INDEX=75.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS MORNING.

DISCUSSION...
GUSTY SOUTH WINDS...VERY WARM TEMPERATURES AND LOW HUMIDITIES
WILL RESULT IN EXTREME FIRE WEATHER CONDITIONS TODAY. WINDS WILL
BE GUSTING TO AROUND 30 MPH BY LATE THIS MORNING INTO THE
AFTERNOON HOURS. WITH TEMPERATURES CLIMBING TO THE UPPER 60S AND
LOWER 70S THIS AFTERNOON...AND HUMIDITY VALUES FALLING INTO THE
20 TO 25 PERCENT RANGE OVER MOST OF THE AREA...FIRE DANGER WILL
WORSEN THROUGH THE DAY.

THERE WILL ALSO BE A SLIGHT CHANCE THAT A FEW THUNDERSTORMS MAY
DEVELOP OVER FAR SOUTHEAST OKLAHOMA LATE TONIGHT. SOME ELEVATED
INSTABILITY WILL BE PRESENT...BUT ANY STORMS THAT DO DEVELOP ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
EMERGENCY MANAGERS SHOULD BE PREPARED FOR THE POTENTIAL FIRES
THAT MAY OCCUR TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...WINTER WEATHER POTENTIAL...HIGH FIRE WEATHER POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL...HIGH FIRE WEATHER POTENTIAL.
WEDNESDAY...HIGH FIRE WEATHER POTENTIAL.
THURSDAY...HIGH FIRE WEATHER POTENTIAL.
FRIDAY...HIGH FIRE WEATHER POTENTIAL.
SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
AN UPPER LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
THE AREA MONDAY AND TUESDAY. ONLY LIGHT PRECIPITATION IS
EXPECTED...BUT BEHIND THE COLD FRONT SOME OF THE PRECIPITATION MAY
BE MIXED WITH OR CHANGE TO LIGHT SNOW IN NORTHEAST OKLAHOMA AND
NORTHWEST ARKANSAS MONDAY NIGHT AND EARLY TUESDAY.

WITHOUT SIGNIFICANT PRECIPITATION...FIRE WEATHER CONCERNS WILL
CONTINUE THROUGHOUT THE UPCOMING WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Creek

When
January 15, 12:00 PM CST to 6:00 PM CST
Where
Creek forecast zone
Reported by
NEWSPAPER
Coordinates
35.903, -96.371 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, January 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5491380.